MAUDE Adverse Event Report: AVANOS MEDICAL INC. AVANOS; MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL

AVANOS MEDICAL INC. AVANOS; MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL
Model Number 35116
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has not been returned for evaluation.A review of the device history record is not possible as no lot number was provided.The documented udi is based on the stock/product code provided by the reporter; the udi-pi is not available as no lot number was provided.All information reasonably known as of 01 june 2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by airlife represents all of the information known at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife airlife has no independent knowledge of the event reported, but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and identified as complaint- (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement, and should not be considered to be an admission that an airlife product was defective or caused serious injury.
 
Event or Problem Description
It was reported that a registered nurse was unable to advance a suction catheter through the oral endotracheal tube (oett).The catheter was able to pass beyond the patient's teeth (the patient was not biting), but advancement was obstructed in the back of his throat.The patient was extubated, and the oett was confirmed to be visibly bent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: d9 the product associated with the complaint was not returned for evaluation, and no photographic or video evidence was provided.However, this is a known issue.Based on the history of similar complaints and previous corrective actions, the complaint is confirmed.A review of complaint history identified one additional complaint involving the same part number and a similar failure mode within the previous 24 months.No additional trends were identified; monitoring will continue for any emerging trends.A review of the device history record is not possible as no lot number was provided.The documented udi is based on the stock/product code provided by the reporter; the udi-pi is not available as no lot number was provided.All information reasonably known as of 06 july 2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by airlife represents all of the information known at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife airlife has no independent knowledge of the event reported, but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and identified as complaint-(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement, and should not be considered to be an admission that an airlife product was defective or caused serious injury.

Brand Name
AVANOS
Common Device Name
MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 winward parkway
alpharetta GA 30004
Manufacturer (Section G)
COMMAND MEDICAL NICARAGUA SA
km 12.5 carretera norte
parque industrial las mercedes
edificia 16, managua
NU  
Manufacturer Contact
candacy bush
2710 northridge dr. nw, suite a
grand rapids, MI 49544
MDR Report Key25354958
Report Number3011270181-2026-20008
Device Sequence Number21305119
Product Code BTR
UDI-Device Identifier10609038351169
UDI-Public(01)10609038351169
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35116
Device Catalogue Number35116
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Supplement Date Received by Manufacturer06/24/2026
Initial Report FDA Received Date06/01/2026
Supplement Report FDA Received Date07/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age12 YR
Patient SexMale
Patient Weight66 LB